Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Frequent nausea. Prescribed metaclopramide, no relief. Blood tests normal. Due to gall stones?

I have been feeling nauseous on a pretty well daily basis for about three months. I m never actually sick however. I ve had blood tests - all OK. I ve had a gastroscopy which showed nothing but a small flat polyp which was removed at the same time. I m due a follow-up on this at an out-patients clinic later this month. I m also due an ultrasound scan as my GP thinks it might be gallstones, however I have no pain in my digestive system. I m prescribed Metaclopramide but this does not really have much impact. It s really getting me down now.
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Gastroenterologist 's  Response
Hello, brucea1,
Persistent nausea could be a result of inflammation of the stomach
lining. You mention that the doctor found a small polyp and removed it.
Usually, these are called Hyperplastic polyps or inflammatory polyps.
In other words this happens from inflammation of the lining of the
stomach and we call it "Chronic Gastritis". Metaclopramide or Reglan
is a drug that improves contractions of the stomach and helps emptying
of gastric contents into the intestine and it for control of nausea. It does
have potential side effects such as shakiness of the hands, almost like
Parkinson like symptoms in some, especially with higher doses.
If you are not on any PPI like Omeprazole, Lansoprazole, Rabeprazole or
Esomeprazole, these are available over the counter in drug stores. Try
taking one of these once or twice a day about an hour to an hour and a half
before meals. This should help.
I am glad that you are scheduled for an ultrasound exam to rule out gallstones.
I wish you well.
Answered: Wed, 9 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor